MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 40295
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 07/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred requiring intervention.A.018/260cm platinum plus - pi guidewire was selected for use in the left superficial femoral artery (sfa).However, the wire tip came off in the patient's body.The physician gained a second access site (left pedal artery) and used a balloon and snare technique to retrieve the wire tip.There were no additional patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned with its original pouch.The unit returned has the wire tip damaged, as part of overall visual revision.It is possible to observe that the spring tip is highly damaged, the corewire is broken (2 parts separated) and else the spring tip is stretched & unraveled.Besides, detached tip is bent.It is possible to observe that the spring tip is highly damaged, the corewire is broken (2 parts separated) and else the spring tip is stretched & unraveled.Besides, detached tip is bent and has residues that looks like dried blood.The customer did provide a picture related to the complaint where is possible to observe that the spring tip is unraveled.All od dimensions were found within specification.

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10402386
Report Number2134265-2020-10892
Device Sequence Number16917636
Product Code DQX
UDI-Device Identifier08714729326212
UDI-Public08714729326212
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K945379
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2022
Device Model Number40295
Device Catalogue Number40295
Device Lot Number0024381514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;